Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Child suffering from lazy bowel syndrome. On Miralax. Constipated if reduced dosage. Solution?

My little boy suffers from Lazy Bowel Syndrome and takes a tablespoon of Miralax every other day. Is this something he will have to deal with the rest of his life? It is bad because his stool is took soft but if you tone down the dosage he becomes constipated and takes about a week to get back on track. He is 5.5 years old and really affecting his personality because he soils himself daily. What can we do?
Asked On : Thu, 14 Feb 2013
Answers:  2 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Surgery 's  Response
Thank you for your query
You should consult a pediatric surgeon as soon as possible. Most of these constipation are dietary. Add fibre to his diet that is fruits, green leafy vegetables etc. Encourage him to take a lot of liquids. Avoid refined foods and junk food items. Our target should be to get him rid of his dependence on laxatives. Also get his thyroid function tested especially if some one has a thyroid problem in the family. Hypothyroidism can cause constipation. Finally if all that is ruled out a disease called Hirschsprung's disease can cause these symptoms. Please consult a pediatric surgeon and he will guide you well
Hope that helps
God bless you
Answered: Fri, 15 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Your child seems to have functional constipation and it is commonly seen in children around this age group.
Add dietary fiber rich food to his diet on regular daily basis.
Dietary fiber present in fruits, vegetables and leafy vegetables and it make stool bulky and soft by retaining water in it and for easy passage of stool.
Give plenty of oral fluids.
Encourage him to sit in the toilet for 10 minutes every day.
Continue the medication if required as per the prescribed dose.
Hope I have answered your query.
Answered: Fri, 15 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor